I have thalamic pain in my left hand which radiates up my forearm. The pain is a seering burning sensation that is non-stop, 24/7. :(
I have tried low does of Lyrica, as well as Neurontin with no success and cannot tolerate their side effects.
I had found some relief using ice-packs on my hand, but unfortunately for me, I created another problem for myself.....horrid blisters and swelling in my hand (so much so that I had to have a jeweler cut off my wedding ring ), which confirmed by drs., swelling & blisters was all from using too much cold.
So for those of you using ice to help relieve pain, use it in moderation and with caution.
And yes, I've dc'd using ice and have an appt. next week w/a pain specialist.
Please learn from my mistake,
Good to know but sorry this lesson has caused you pain and your wedding ring.
I never, ever dreamed something so basic as using ice would do this as a result - argh! And knowing how many others probably use it for pain relief, I hope to bring awareness of what can happen with too much use.
As for my ring, it can easily be mended once the swelling goes down.
Patti I am so sorry to read this …but I am pleased that you will be seeing a pain specialist and hope you have the best possible result(s) !
I fell in love - HONESTLY fell in love with the gel ice/heat packs after my surgeries . Those blue gel pillows were my best friend for months and months and still are …The rules I had to abide by were simple - apply for ten to twenty minutes every two to four hours as needed , and I needed . I could not take a pill every two hours so ten minutes of " ice time " was most welcome by me . I still follow the same rules for myself and enforce them on my loved ones …unless a physician has given other orders . Your experience is a reminder that asking the physician for guidance is usually a good idea .
Be good to you . Take care of you .
Thank you Marianne!
You’re right on - had I of asked my docs, I would have gotten proper instructions.
Ice is such a basic pain-reliever and I never dreamed over-using it would cause me more problems. Lesson learned!